MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET, CLAVE®, 1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET, CLAVE®, 1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number Z0595
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Possible lot numbers provided by the initial reporter: lot# 14032619: expiration date 6/1/2029 manufacture date 6/3/2024, lot# 14014802: expiration date 5/1/2029 manufacture date 5/12/2024, lot# 13971192: expiration date 4/1/2024 manufacture date 4/15/2024, lot# 14277205: expiration date 1/1/2029 manufacture date 1/19/2025.The device was received for evaluation, but the investigation is pending completion.Upon completion a supplemental mdr will be submitted.
 
Event or Problem Description
A complaint was received regarding a 8" smallbore ext set, clave®, 1.2 micron filter, clamp, rotating luer that experienced cracks, leakage, followed by the patient diagnosed with sepsis.It was stated in the report that the infant had 1.2 micron filters was now extremely sick and septic.Additionally, they found out that there was a leaking 1.2-micron filter actively used for the baby on (b)(6) 2025 infusing smof lipids, and they tried to identify the defect.The fluid consistently leaked only at the filter.Sepsis diagnosis and declining status occurred after the leaking items were found and the patient required intubation with conventional ventilation and ultimately escalated to high frequency ventilation.Full sepsis works up including sputum culture, urine culture, blood culture, lumbar puncture.They stopped enteral feedings/optimal nutrition so many labs to identify infection and monitor status and progression like medication drips to support blood pressure, multiple x-rays to monitor status and initiation of antibiotic therapy.The cracks or breaks where not visible and the issue was noted after the pieces were connected to the patient and fluids/meds were being infused when the linens and tubing were wet.The set was not reprocessed or re-sterilized and the sample is available for evaluation.The event occurred on 01-apr-2025.There was patient involvement and adverse events but no delay in therapy or any missed medication doses.
 
Additional Manufacturer Narrative
The following were received for evaluation: five (5) new.List #z0595 lot #14277205 three (3) new.List #z0595 lot #13971192 three (3) new.List #z0595 lot #14014802 five (5) new.List #z0595 lot #14032619 no defects or anomalies noted.Each sample was leak tested per product specifications.There was no leakage.The sterilization records were reviewed and no errors during sterilization were noted.The reported complaint was unable to be replicated or confirmed.Without the return of the used sample a comprehensive failure investigation cannot be performed.However, even if there was a leak due to the loss of hydrophobic properties, a leaking air vent filter is believed to not be a point of entry for anything to enter the fluid path.The air vent material itself is a ptfe membrane with a pore size of 0.02 microns.If the filter was not damaged, it would still act as a sterile barrier.Further, the air vent filters are proximal to the inline 1.2 micron filter and any particulates or bacteria would have to flow past this 0.02 miron ptfe membrane would also need to flow past the in-line 1.2 micron filter.Lot history review was conducted, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
8" SMALLBORE EXT SET, CLAVE®, 1.2 MICRON FILTER, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21946220
Report Number9617594-2025-00879
Device Sequence Number13025731
Product Code FMG
UDI-Device Identifier00887709021440
UDI-Public00887709021440
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ0595
Device Lot NumberSEE H.11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMOF LIPIDS, MFR UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown